Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Had risperdal injection and not had Bowel movement. Have gained weight. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
I had risperdal injection and for 5 month I could not shit and I gained 30 kilo. The doctor said i peed instead and there was no problem. Can that really be right? When I got Zyprexa instead i could shit again and lost weight.
Posted Mon, 19 Aug 2013 in General Health
 
 
Answered by Dr. Lohit K 1 hour later
Hi XXXXXXX Thanks for using XXXXXXX

1. The drug Risperdal can cause weight gain and constipation. So because of its side effect you might have gained 30 kilo & developed constipation(Could not shit).

2. For this you need to take more of fibrous diet like green leafy vegitables, fruits like banana and drink plenty of fluid to get rid of constipation. With this have adequate regular sleep, nutritious diet with required calorie and regular outdoor exercises like swimming, cycling, running, jogging or aerobics.

3. Zyprexa is a newer atypical drug with less side effect. So you got regular bowel and weight loss. You can discuss with your doctor for changing the drug or dosage so as to minimize the side effect.

4. Adhere to your doctor advice, always take your drugs at right time and at right dosage to avoid any problem.

Hope I answered your question. Consult your doctor for further management.

Feel free to ask me if you have any further queries or doubts and I shall be glad to help you out. Please accept my answer in case you do not have further queries.
Wish you good health. Take care.

Regards
Above answer was peer-reviewed by
 
Follow-up: Had risperdal injection and not had Bowel movement. Have gained weight. Suggest? 9 hours later
the doctor said it wasn't constipation but it was normal not to shit for 5 months and I just peed instead and therefor wouldn't change the medicine. Can that be right and does constitation make you fat all over the body or just the stomach?
 
 
Answered by Dr. Lohit K 5 hours later
Hi XXXXXXX

Constipation cause abdominal distension. It doesn't cause fat deposit, just distended abdomen as a whole.

So if you don't have any pain abdomen and distended abdomen with problems while defecating, then you may continue the same medication.

Hope I clarified your query. Kindly ask me if you have any further query. Follow your doctor advice. Wish you a very good health.

Regards

Above answer was peer-reviewed by
 
Follow-up: Had risperdal injection and not had Bowel movement. Have gained weight. Suggest? 37 hours later
You ask if I had problems while defecating, - the problem was I couldn't defecate at all for 5 months and the doctor said it wasn't a problem because I peed instead of defecating but can that be right? Meanwhile I gained alot of weight and think I should have had another medicine earlier.
 
 
Answered by Dr. Lohit K 2 hours later
Hi XXXXXXX thanks for the query.

1. As I told earlier, problem in defecation means and pain abdomen, pain during defecation, vomiting, severe abdominal distension more than 100cm. If you don't have any of these problem then no need to worry for change in frequency in defecation. Only with the above problem we can tell as constipation.

2. If you have any of the above problem and since you gained a lot of weight (30 KG), you need to consult your doctor and can ask for examination and change in medication.

3. Based on your examination and health status your doctor may change medication, as your medication risperdal can cause weight gain and constipation. While Zyprexa has relatively very less side effect and good efficacy.

Hope this clarified your doubt. You can consult me if any further queries.

Wish you a very good health. Take care

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor